MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3502550D
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 550cc mentor smooth round moderate plus profile saline breast implant prosthesis was observed to have a leak while being filled during a breast augmentation revision surgery.The implant briefly was in contact with the patient but did not result in an adverse event or patient consequence/harm.The surgery commenced with a slight delay and a new implant was used to complete the implantation.
 
Additional Manufacturer Narrative
On february 06, 2026, mentor determined that a received device was associated with this complaint file.With this determination, the device information has been updated as the following: catalog: 3502550d.Lot: 2057250.Expiration date: 3/17/2029.Primary udi number: (b)(4).The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On march 25, 2026, mentor completed an evaluation on the returned device.Device evaluation: mentor then conducted visual inspection and microscopic examination of the device.Visual analysis of the returned device, determined that the breast implant was found to have a tear on the posterior view measuring approximately 1.2 cm.Microscopic examination was performed on the edges of the tear, and parallel striations were found in an area of the tear on the posterior view, measuring less than 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause in the remaining area of the tear could not be identified.The investigation found the reported event was caused by use error (reasonably foreseeable misuse).Foreseeable misuse is considered in the company¿s risk management documentation.The post-market surveillance (pms) system periodically trends complaint data to detect signals related to product quality, patient safety, and use error.Quality issues that could affect safety are escalated through the quality system and may trigger a trend report when appropriate.Pms reviews and complaints feed into the risk management process; based on current review, no device design, usability, or instructions/training changes are needed.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND MODERATE PLUS PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key23794676
Report Number1645337-2025-13874
Device Sequence Number17523004
Product Code FWM
UDI-Device Identifier10081317028816
UDI-Public(01)10081317028816(17)290317(10)2057250
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3502550D
Device Lot Number2057250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer02/06/2026
03/25/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date02/26/2026
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown